Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

June 14, 2017Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 14, 2017, 8:06 AM CDT for Pawnee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 8:06 AM CDT (13:06 UTC)
Expired
Jun 14, 2017, 8:45 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS84 KTSA 141306
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
806 AM CDT WED JUN 14 2017
 
OKZ054-059-141345-
Osage OK-Pawnee OK-
806 AM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 845 AM CDT...

At 805 AM CDT, a strong thunderstorm was located over Cleveland,
moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Cleveland...                      Westport...
Osage...                          Walnut Creek State Park...

LAT...LON 3638 9657 3642 9619 3616 9620 3621 9656
TIME...MOT...LOC 1305Z 270DEG 16KT 3629 9648 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:33 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 14, 6:33 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 AM CDT Wed Jun 14 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered convection will pass across NE OK over the next few
hours before clearing. A few areas of MVFR ceilings are also
possible across the region through mid morning otherwise VFR
conditions are forecast. A low chance of storms impacting
NE OK and far NW AR terminals tonight.

&&

.PREV DISCUSSION... /Issued 414 AM CDT Wed Jun 14 2017/

DISCUSSION...
Latest radar loops early this morning continue to show persistent
storms moving in from northern/central OK. The storms are
expected to continue to weaken/dissipate through sunrise.

A muggy airmass remains in place across the area with dewpoints
staying in the 70s overnight. Despite the moderate instability
that will be in place across the region today, there is not a good
signal for large scale forcing for daytime storms across our
forecast area. Expect that most of this afternoon's storms
initially will develop north across eastern Kansas, along the
cold/Pacific front, or across the eastern TX panhandle southwest
along the dryline. If a storm does form this afternoon across
northern/central Oklahoma, it would have the potential to become
severe with wind gusts or hail the main concern. There is still
the potential for a complex of storms to affect mainly northeast
Oklahoma/northwest Arkansas late tonight.

There will remain low chances of storms on Thursday and Friday,
mainly for the potential of nocturnal MCSs. Meanwhile the
combination of heat and humidity will likely require heat
advisories on Thursday/Friday with heat indices expected to meet
or exceed 105 degrees.

A cold front is finally expected to move through the area Saturday
night/Sunday morning, which will knock the temperature back a few
degrees.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  75  96  75 /  20  20  20  30
FSM   93  75  96  75 /  10  10  30  20
MLC   90  75  94  75 /  10  10  10  10
BVO   91  71  95  71 /  20  20  20  30
FYV   87  70  90  70 /  10  20  30  30
BYV   88  71  89  70 /  10  30  30  30
MKO   89  73  94  74 /  10  10  20  20
MIO   90  73  94  73 /  20  30  20  30
F10   89  74  93  74 /  10  10  20  10
HHW   89  74  93  74 /  10   0  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...07
Hazardous weather outlook, Jun 14, 5:07 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 AM CDT Wed Jun 14 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 AM CDT Wed Jun 14 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Generally north of a line from Okmulgee Oklahoma
           to Fayetteville Arkansas.
	ONSET...Early morning...and again late afternoon into early
            Thursday morning.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west central Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Scattered thunderstorms will continue across northeast
Oklahoma early this morning before dissipating.
The majority of the day will then remain dry...with
a low chance of thunderstorms moving back into
northeast Oklahoma and far northwest Arkansas late
this afternoon into the early morning hours on
Thursday.  Organized severe weather is not likely
however sufficient instability will exist keeping
a low potential for isolated severe weather.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY through SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will prevail Thursday through Saturday
with afternoon heat index values from the mid 90s to around 105.
This will also allow conditions to become strongly unstable each
afternoon, and thunderstorm chances will exist each day.  There
is the potential for one ore more larger thunderstorm complexes to
move through the region and, should they develop, a severe weather
risk would exist.
A cold front is forecast to move through the region on Sunday
helping to cool temperatures nearer seasonal averages.  This
front will also be a focus for continued thunderstorm chances
into early next week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 14, 8:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
806 AM CDT WED JUN 14 2017

OKZ054-059-141345-
Osage OK-Pawnee OK-
806 AM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 845 AM CDT...

At 805 AM CDT, a strong thunderstorm was located over Cleveland,
moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Cleveland...                      Westport...
Osage...                          Walnut Creek State Park...

LAT...LON 3638 9657 3642 9619 3616 9620 3621 9656
TIME...MOT...LOC 1305Z 270DEG 16KT 3629 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:24 AM CDTSpecial Weather StatementTSATulsa36 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.